Alert archive / California / High Surf Advisories in 2006

High Surf Advisory 17, NWS Eureka, CA

December 26, 2006

NWS Eureka, CA issued this high surf advisory at Dec 26, 2006, 9:37 PM PST. It took effect at Dec 27, 2006, 5:00 AM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2006, 9:37 PM PST (05:37 UTC)
In effect from
Dec 27, 2006, 5:00 AM PST
Expired
Dec 27, 2006, 9:00 PM PST
In force
16 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KEKA 270537
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
937 PM PST TUE DEC 26 2006

ISSUED BY NATIONAL WEATHER SERVICE MEDFORD OR

CAZ001-002-271845-
/O.NEW.KEKA.SU.Y.0017.061227T1300Z-061228T0000Z/
REDWOOD COAST-MENDOCINO COAST-
937 PM PST TUE DEC 26 2006

...HIGH SURF ADVISORY IN EFFECT FROM 5 AM TO 4 PM PST WEDNESDAY 
FOR THE REDWOOD AND MENDOCINO COAST...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM PST WEDNESDAY. 

WESTERLY SWELLS OF 15 TO 17 FEET WILL ALONG WITH STRONG 
NORTHWESTERLY WINDS WILL PRODUCE SHORELINE BREAKER HEIGHTS OF
18 TO 21 FEET WEDNESDAY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
MWJ
3 follow-up statements
000 
WHUS46 KEKA 271602
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
802 AM PST WED DEC 27 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH 400 PM TODAY...

CAZ001-002-280000-
/O.CON.KEKA.SU.Y.0017.000000T0000Z-061228T0000Z/
REDWOOD COAST-MENDOCINO COAST-
802 AM PST WED DEC 27 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

LARGE WIND WAVES AND STEEP NORTHWEST SWELL WILL PRODUCE DANGEROUS
SURF CONDITIONS TODAY. WALKS ON JETTIES AND THE BEACH WILL BE 
HAZARDOUS DUE TO STRONG WATER RUN UP AND POWERFUL BREAKING WAVES
ONTO BEACH STRUCTURES.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

COLBY
000 
WHUS46 KEKA 272140
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
140 PM PST WED DEC 27 2006

...HIGH SURF ADVISORY IN EFFECT THROUGH 9 PM TONIGHT...

CAZ001-002-280500-
/O.EXT.KEKA.SU.Y.0017.000000T0000Z-061228T0500Z/
REDWOOD COAST-MENDOCINO COAST-
140 PM PST WED DEC 27 2006

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING...

STEEP NORTHWEST SWELL AND LINGERING WIND SEAS WILL COMBINE TO
CREATE DANGEROUS BEACH CONDITIONS THROUGH EARLY THIS EVENING.
WALKS ON JETTIES AND THE BEACH WILL BE HAZARDOUS DUE TO STRONG
WATER RUN UP AND POWERFUL BREAKING WAVES ONTO BEACH STRUCTURES.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

COLBY
000 
WHUS46 KEKA 280452
CFWEKA

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
852 PM PST WED DEC 27 2006


CAZ001-002-280600-
/O.EXP.KEKA.SU.Y.0017.000000T0000Z-061228T0500Z/
REDWOOD COAST-MENDOCINO COAST-
852 PM PST WED DEC 27 2006

...HIGH SURF ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

NORTHWEST SWELL HAS SUBSIDED TO 15 TO 17 FEET ALONG MOST OF THE
NORTHERN CALIFORNIA COAST THIS EVENING...AND WILL CONTINUE TO
SLOWLY SUBSIDE OVERNIGHT. THE HIGH SURF ADVISORY WILL THEREFORE
NO LONGER BE IN EFFECT AS OF 9 PM. 

NEVERTHELESS...ALWAYS USE CAUTION WHEN VISITING THE BEACHES ALONG
THE NORTH COAST. WAVE HEIGHTS WILL NATURALLY VARY..AND UNEXPECTED
LARGER WAVES CAN EASILY SWEEP OVER PREVIOUSLY DRY SECTIONS OF
BEACH. IT IS NOT UNCOMMON FOR PEOPLE TO BE INVOLUNTARILY SWEPT
INTO THE COLD NORTHERN CALIFORNIA SURF.


$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 26, 10:00 AM PST, 11 hours 37 minutes earlier.

Area forecast discussion, Dec 26, 10:00 AM PST, 11 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
1000 AM PST TUE DEC 26 2006

.SYNOPSIS...A STRONG FRONTAL SYSTEM OFFSHORE WILL CONTINUE TO
BRING PERIODIC RAIN THROUGH TONIGHT. COLDER AIR ALOFT WILL SPREAD
INTO THE REGION TONIGHT THROUGH WEDNESDAY...BRINGING A CHANCE FOR
SNOW ABOVE 3000 FEET WEDNESDAY MORNING. HIGH PRESSURE WILL BUILD
INTO THE AREA WEDNESDAY NIGHT AND WILL LIKELY WARD RAIN OFF
THROUGH THURSDAY NIGHT.

&&

.UPDATE...WE HAVE UPDATED THE FORECAST TO EXTEND THE HIGH SURF
ADVISORY FOR THE REDWOOD COAST UNTIL 4 PM AS SWELL UP TO 18 FT
CONTINUES TO REACH OUR SHORES.  OTHERWISE...THE REST OF THE
FORECAST IS ON TRACK AND NO OTHER UPDATES ARE ANTICIPATED.  MAB

.DISCUSSION...VIGOROUS LOW OFFSHORE WAS MOVING NORTHEAST TOWARDS THE
OREGON COAST EARLY THIS MORNING. WINDS HAVE BEEN RAMPING UP OVER THE
COASTAL WATERS AND OVER COASTAL HEADLANDS IN RESPONSE TO THE
OCCLUDING LOW. STRONG JET AND ASSOCIATED SUBTROPICAL MOISTURE PLUME
WAS SLOWLY SAGGING SOUTHEASTWARD ACROSS THE AREA THROUGH THE NIGHT.
THE HEAVY RAIN THAT DROVE RIVERS TO NEAR MONITOR STAGE ON THE SMITH
RIVER IN DEL NORTE COUNTY...WILL CONTINUE TO SPREAD SOUTHEASTWARD
TODAY ACROSS HUMBOLDT AND MENDOCINO COUNTIES. EXPECT THE RAINFALL
INTENSITIES AND RATES TO DECREASE IN DEL NORTE COUNTY TODAY. STAGES
ON THE SMITH HAVE BEEN FALLING THROUGH THE NIGHT AND AS OF 4AM WAS
BELOW MONITOR STAGE AT DR FINE BRIDGE.  THE NEXT FOCUS OF CONCERN
WILL BE AREAS THAT HAVE ACTUALLY SEEE RAIN FOR THE LAST 24-36 HOURS.
MAD RIVER AT ARCATA AND EEL RIVER AT FERNBRIDGE ARE STILL FORECASTED
TO APPROACH OR SLIGHTLY EXCEED MONITOR STAGES TONIGHT/EARLY WED. A
RIVER STATEMENT WILL LIKELY BE ISSUED LATER THIS MORNING. BEST RAIN
RATES STILL LOOK TO BE ACROSS THE EEL BASIN. RAIN HAS BEEN REALLY
SLOW TO MATERIALIZE ACROSS SOUTHERN MENDOCINO COUNTY. AS OF 5
AM...UKIAH MUNI ASOS FINALLY REPORTED 0.01 INCH OF RAIN. THATS
ALMOST AS MUCH AS 6-12 HRS SLOWER THAN WHAT MODEL FORECASTS
INDICATED YESTERDAY. THUS THE FLOOD WATCH FOR THE NAVARRO RIVER AT
NAVARRO WAS CANCELLED.

SNOW LEVELS WILL LOWER LATE TONIGHT AND WEDNESDAY MORNING...DOWN
TO 3500 TO 4000 FEET. GFS AND ETA WERE IN GOOD AGREEMENT ON BRINGING
COLDER AIR...STEEPER LAPSE RATES AND BLUSTERY NORTHWESTERLY FLOW
INTO THE FORECAST AREA TONIGHT/EARLY WEDNESDAY. PRECIP AMOUNTS WILL
PROBABLY EASE UP IN THE COLDER AIR MASS. PRECIP ESTIMATES STILL
WARRANT A SNOW ADVISORY FROM ABOUT 10 PM TUE TO 10 AM WED ABOVE
3500 TO 4000 FEET.

RIDGE ALOFT AND OFFSHORE FLOW DEVELOPS WED NIGHT AND THURSDAY
AND WE SHOULD SEE A 24-48 HOUR WINDOW OF DRY...BUT COLD WEAX.
SOLUTIONS INDICATE ANOTHER SERIES OF RELATIVELY WEAK FRONTAL SYSTEMS
MOVING TOWARDS THE COAST FRIDAY THROUGH MONDAY. WITH 500MB HGTS
RISING THROUGH SAT OR SUN...BEST PRECIP CHANCES SHOULD BE NORTH
COAST ZONES 1 AND 3. TIMING OF EACH EVENT IS STILL UNCERTAIN. AT
THIS TIME WILL JUST KEEP A BROAD BRUSH CHANCE OR SLIGHT CHANCE
OF RAIN IN EVERY ZONE EVERY DAY FRI THROUGH MON. DJB

&&

.AVIATION...AN INTENSE LOW PRESSURE SYSTEM APPROACHING THE NORTHWEST
CALIFORNIA COAST TODAY WILL CONTINUE TO BRING MOIST CONDITIONS
ACROSS REGIONAL AIRPORTS TODAY. COASTAL AIRPORTS WILL ALSO
EXPERIENCE GUSTY SOUTH SURFACE WINDS TODAY AS THE STORM MOVES TOWARD
THE COAST. FLIGHT CONDITIONS WILL FLUCTUATE BETWEEN VFR AND MVFR AS
LOWER VSBYS AND CIGS CAN BE EXPECTED IN AREAS OF HEAVIER RAIN.
COOLER AIR WILL SPREAD ACROSS THE REGION TONIGHT AS THE STORM MAKES
LANDFALL AND PUSHES INLAND...BRINGING LOWER FREEZING LEVELS AND POST
FRONTAL SHOWERS. GUSTY WINDS ARE EXPECTED TO CONTINUE OVERNIGHT AS
WINDS ARE EXPECTED TO SHIFT OUT OF THE NORTHWEST. REFER TO
OBSERVATIONS...TAFS AND TWEBS FOR LATEST INFORMATION AND UPDATES. EL

&&

.EKA WATCHES/WARNINGS/ADVISORIES...GALE WARNING PT ST GEORGE TO PT
ARENA OUT 60 NM. HAZARDOUS SEAS WARNING PT ST GEORGE TO PT ARENA
OUT 60 NM. URBAN AND SMALL STREAM FLOOD ADVISORY FOR DEL
NORTE...HUMBOLDT AND MENDOCINO COUNTIES UNTIL 5 PM. HIGH SURF
ADVISORY FOR THE REDWOOD COAST UNTIL 4 PM. WIND ADVISORY FOR THE
REDWOOD COAST AND NORTH COAST INTERIOR UNTIL 4 PM. SNOW ADVISORY
FOR THE UPPER TRINITY RIVER IN EFFECT FROM 10 PM TUE TO 10 AM WED.

&&

VISIT US WWW.WEATHER.GOV
Hazardous weather outlook, Dec 26, 6:08 PM PST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
608 PM PST TUE DEC 26 2006

CAZ001-271415-
REDWOOD COAST-
608 PM PST TUE DEC 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT

AN INTENSE PACIFIC STORM WILL APPROACH THE NORTHWEST CALIFORNIA
COAST TONIGHT. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45
MPH CAN BE EXPECTED. A WIND ADVISORY IS IN EFFECT FROM MIDNIGHT
TONIGHT THROUGH NOON WEDNESDAY. (SEE SFONPWEKA)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

CAZ002-271415-
MENDOCINO COAST-
608 PM PST TUE DEC 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT

AN INTENSE PACIFIC STORM WILL APPROACH THE NORTHWEST CALIFORNIA
COAST TONIGHT. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45
MPH CAN BE EXPECTED. A WIND ADVISORY IS IN EFFECT FROM MIDNIGHT
TONIGHT THROUGH NOON WEDNESDAY. (SEE SFONPWEKA)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

CAZ003-004-271415-
NORTH COAST INTERIOR-
608 PM PST TUE DEC 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

AN INTENSE PACIFIC STORM WILL APPROACH THE NORTHWEST CALIFORNIA
COAST TONIGHT...BRINGING STRONG WINDS AND SNOW LEVELS DOWN TO NEAR
3000 FEET. 4 TO 7 INCHES OF SNOW IS EXPECTED ABOVE 4000 FEET THROUGH
EARLY WEDNESDAY. (SEE SFONPWEKA AND SFOWSWEKA)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ076-271415-
MENDOCINO INTERIOR-
608 PM PST TUE DEC 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 9:45 PM PSTHigh Wind WarningEKA14 hr

Nearby

High Surf Advisories in California, 2006Every high surf advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.